Alert archive / Tennessee / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 142, NWS Nashville, TN

June 23, 2008Van Buren County, Warren County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Jun 23, 2008, 3:12 PM CDT for Van Buren County, Warren County, Tennessee. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 23, 2008, 3:12 PM CDT (20:12 UTC)
Expired
Jun 23, 2008, 3:35 PM CDT
In force
23 min
Issued by
NWS Nashville, TN
Area
Storm-based polygon

Counties Van Buren County, TN, Warren County, TN

The radar

The Northeast Alabama radar (KHTX), 102 km from the middle of the area, began a volume at 20:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 8.2 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2008-06-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 507 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2008-06-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -9 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
507 J/kg
Mixed-layer CIN
-91 J/kg
Mixed-layer LCL
1220 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
-9 m²/s²
0-3 km storm-relative helicity
92 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KOHX 232014
SVROHX
TNC175-177-232045-
/O.NEW.KOHX.SV.W.0142.080623T2012Z-080623T2045Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
312 PM CDT MON JUN 23 2008

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  VAN BUREN COUNTY IN TENNESSEE...
  THIS INCLUDES THE CITY OF SPENCER...
  EASTERN WARREN COUNTY IN TENNESSEE...

* UNTIL 345 PM CDT

* AT 307 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH. SOME WEAKENING HAS OCCURRED
  WITH THIS STORM BUT IT IS STILL LIKELY PRODUCING DAMAGING WINDS
  AND LARGE HAIL ALONG ITS PATH. THIS STORM WAS LOCATED 9 MILES
  WEST OF SPENCER...AND MOVING SOUTHEAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  SPENCER BY 330 PM CDT...

LAT...LON 3574 8534 3555 8547 3555 8549 3572 8570
      3581 8562 3580 8560 3580 8559 3580 8557
TIME...MOT...LOC 2012Z 299DEG 17KT 3572 8559

$$

BOYD
2 follow-up statements
000 
WWUS54 KOHX 232029
SVSOHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
326 PM CDT MON JUN 23 2008

TNC177-232036-
/O.CAN.KOHX.SV.W.0142.000000T0000Z-080623T2045Z/
WARREN TN-
326 PM CDT MON JUN 23 2008

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN WARREN COUNTY IS
CANCELLED...

THE STORM HAS MOVED OUT OF WARREN COUNTY AND INTO VAN BUREN COUNTY.

LAT...LON 3570 8537 3569 8538 3561 8543 3560 8544
      3557 8545 3568 8558 3576 8553 3571 8536
TIME...MOT...LOC 2026Z 299DEG 17KT 3569 8552

$$

TNC175-232045-
/O.CON.KOHX.SV.W.0142.000000T0000Z-080623T2045Z/
VAN BUREN TN-
326 PM CDT MON JUN 23 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM CDT
FOR SOUTHERN VAN BUREN COUNTY...

AT 324 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED OVER WEST CENTRAL VAN BUREN COUNTY...OR NEAR SPENCER...MOVING
SOUTHEAST AT 20 MPH. THE STORM HAS CONTINUED TO WEAKEN BUT STILL MAY
BE CAPABLE OF REACHING MINIMAL SEVERE LIMITS...THAT COULD DOWN SMALL
TREES AND LIMBS ALONG WITH THREE QUARTER INCH HAIL. THE STRONGEST
PART OF THE STORM WILL TRACK TOWARD THE SOUTH DOWN ROCKY RIVER.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  RURAL CENTRAL VAN BUREN COUNTY AT 340 PM CDT

LAT...LON 3570 8537 3569 8538 3561 8543 3560 8544
      3557 8545 3568 8558 3576 8553 3571 8536
TIME...MOT...LOC 2026Z 299DEG 17KT 3569 8552

$$

BOYD
000 
WWUS54 KOHX 232035
SVSOHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
333 PM CDT MON JUN 23 2008

TNC175-232043-
/O.CAN.KOHX.SV.W.0142.000000T0000Z-080623T2045Z/
VAN BUREN TN-
333 PM CDT MON JUN 23 2008

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN VAN BUREN COUNTY IS
CANCELLED...

A STRONG THUNDERSTORM CONTINUES TO MOVE SOUTHEAST THROUGH
VAN BUREN COUNTY. AT 333 PM CDT...THE STORM WAS LOCATED JUST TO
THE SOUTH OF SPENCER MOVING SOUTHEAST AT 20 MPH. WIND GUSTS TO
35 MPH ALONG WITH PEA SIZE HAIL CAN BE EXPECTED TO ACCOMPANY
THIS STORM AS IT TRACKS ALONG ROCKY RIVER.

LAT...LON 3570 8537 3569 8538 3561 8543 3560 8544
      3557 8545 3568 8558 3576 8553 3571 8536
TIME...MOT...LOC 2033Z 304DEG 18KT 3566 8549

$$

BOYD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 1:25 PM CDT, 1 hour 47 minutes earlier.

Area forecast discussion, Jun 23, 1:25 PM CDT, 1 hour 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
125 PM CDT MON JUN 23 2008

.SHORT TERM...(THRU WED NITE)
CURRENT...SOME FAIRLY STRONG CONVECTION MOVING SE INTO FAR SW
COUNTIES THIS AFTERNOON. ELSEWHERE CU (SOME TOWERING) INCREASING
IN COVERAGE. TEMPS IN 80 TO 85 DEG RANGE FOR MOST PART.

ONGOING CONVECTION OVER SW COUNTIES SHOULD MOVE SE INTO NORTHERN AL
BY 2 PM. STILL A SLITE CHANCE FOR CONVECTION REMAINDER OF
AFTERNOON...ACCORDING TO MODELS MAINLY FOR PLATEAU REGION AHEAD OF
H5 VORT MAX.

H5 TROF AXIS ERN GRTLKS-TN VLY THIS EVE WILL MOVE E OUT OF PICTURE
TONITE AFTER WHICH H5 HEIGHTS WILL BE ON RISE ALONG WITH OUT TEMPS.
WEAK RIDGING BY WED. NO POPS FOR TONITE THRU WED NITE.

.LONG TERM...
THU INTO FRI AN H5 S/WV COMES INTO PLAY WITH DEEPER MOISTURE AND
HIER POPS. RAIN CHANCES CONTINUE SAT...WITH BEST CHANCE FOR RAIN
ON SUN AS ANOMALOUS H5 TROF DEVELOPS OVER CNTRL CONUS AND SURFACE
FRONT IN VICINITY OF CWA.
&&

.PRELIMINARY POINT TEMPS/POPS...
NASHVILLE      61  89  66  92 /  10  10  10  10
CLARKSVILLE    59  88  63  91 /  10  10  10  10
CROSSVILLE     55  83  60  85 /  10  10  10  10
COLUMBIA       60  90  66  91 /  10  10  10  10
LAWRENCEBURG   59  90  67  92 /  10  10  10  10
WAVERLY        59  89  65  92 /  10  10  10  10
&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

17/MAG
Hazardous weather outlook, Jun 23, 5:07 AM CDT, 10 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
507 AM CDT MON JUN 23 2008

TNZ005>011-022>034-056>066-075-077>080-093>095-241030-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
507 AM CDT MON JUN 23 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

ROSE

In the hours before

Special weather statement, Jun 23, 1:05 PM CDT, 2 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
105 PM CDT MON JUN 23 2008

TNZ056>058-060-093>095-231915-
PERRY-HICKMAN-LEWIS-MAURY-WAYNE-LAWRENCE-GILES-
INCLUDING THE CITIES OF...LINDEN...LOBELVILLE...CENTERVILLE...
HOHENWALD...COLUMBIA...WAYNESBORO...LAWRENCEBURG...PULASKI
105 PM CDT MON JUN 23 2008

...STRONG STORM IN HARDIN COUNTY MOVING EAST SOUTHEAST...
AT 1 PM CDT...A STRONG STORM WAS MOVING THROUGH HARDIN COUNTY. ON
ITS CURRENT TRACK...THIS STORM MAY CLIP THE SOUTHWEST CORNER OF
WAYNE COUNTY...AROUND 120 PM CDT. STRONG GUSTY WINDS TO 35 MPH AND
FREQUENT LIGHTNING STRIKES ALONG WITH SMALL HAIL CAN BE EXPECTED
WITH THIS STORM.

BOYD
Special weather statement, Jun 23, 2:28 PM CDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
228 PM CDT MON JUN 23 2008

TNZ061-094-095-232030-
MARSHALL-LAWRENCE-GILES-
INCLUDING THE CITIES OF...LEWISBURG...LAWRENCEBURG...PULASKI
228 PM CDT MON JUN 23 2008

...SIGNIFICANT WEATHER ALERT...

STRONG THUNDERSTORMS ARE MOVING THROUGH LAWRENCE COUNTY AT
230 PM CDT. THE STRONGER STORMS WERE ALONG HIGHWAY 64 IN
LAWRENCE COUNTY...AND AROUND THE CITY OF LAWRENCEBURG. WIND
GUSTS TO 35 MPH AND SMALL HAIL WILL ACCOMPANY THE STRONGER
STORMS AS THEY MOVE EAST AT 25 MPH.

BOYD

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 23, 2:48 PM CDTSevere Thunderstorm WarningOHXVan Buren, Warren27 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.